Funnel Cloud, East Carroll
- When
- July 24, 2:15 PM CST
- Where
- East Carroll County, 0.69 mi N of Lake Providence
- Reported by
- Public
- Coordinates
- 32.810, -91.180
A video and photo of a funnel cloud was captured in the area.
An upper level disturbance interacted with abundant gulf moisture in place across the region to kick off a strong storm over East Carroll Parish. A funnel cloud was spotted in the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
An upper level disturbance interacted with abundant gulf moisture in place across the region to kick off a strong storm over East Carroll Parish. A funnel cloud was spotted in the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 24, 10:00 AM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1100 AM CDT WED JUL 24 2013 .UPDATE... UPPER S/WV CONTINUE TO MOVE INTO THE REGION IN THE NW FLOW ALOFT AND THESE WILL ENHANCE THE POTENTIAL FOR SHOWERS/THUNDERSTORMS THIS AFTERNOON. AN MCV IS VERY EVIDENT IN VISIBLE SATELLITE/REGIONAL RADAR IMAGERY MOVING INTO E/SE MS. IN THE WAKE OF THE DEPARTING MCV...SUBSIDENCE HAS HELPED CLEAR SOME OF THE CLOUD COVER OVER THE REGION. DUE TO TO THIS...WENT CLOSE TO MAV NUMBERS BUT SEEMED TOO WARM IN THE W/NW AND DROPPED A FEW DEGREES. TEMPS WILL BE IN THE LOW 90S THIS AFTERNOON. DUE TO LESS CLOUD COVER FOR A FEW HOURS AND SOME HEATING...MAY BE ABLE TO GET SOME DECENT INSTABILITY THIS AFTERNOON. OVERALL REGIONAL SOUNDINGS INDICATE SOME DRY LOW LEVEL AIR AND MEAGER LAPSE RATES WITH VERTICAL TOTALS AROUND 25-26C. SOME STRONG STORMS ARE POSSIBLE THIS AFTERNOON. HI-RES MODELS INDICATE THAT CONVECTION WILL DEVELOP IN ANOTHER APPROACHING S/WV IN S/SE AR AND WILL MOVE SE...MAINLY AFTER 17Z. SOME STORM ACTIVITY COULD DEVELOP FROM THE PASSING FRONT JUST NORTH OF THE REGION IN CENTRAL/N TN. HRRR IS INDICATING MORE COVERAGE OF ACTIVITY FROM A LINE ALONG FROM GREENVILLE TO HATTIESBURG AND HI-RES WRF ALSO INDICATES A SIMILAR IDEA. WENT CLOSE TO MAV POPS BUT ADJUSTED SLIGHTLY. TEMPS/DEWPOINTS WERE ADJUSTED ACCORDING TO CURRENT TRENDS AND SKY COVER GRIDS WERE ADJUSTED SLIGHTLY. REST OF THE FORECAST IS ON TRACK. /DC/ && .AVIATION...MORNING IFR TO MVFR CEILINGS SLOWLY LIFTING TO VFR AND THIS WILL PREVAIL THROUGH THE AFTERNOON. ANOTHER ROUND OF SHRA/TSRA POSSIBLE TO IMPACT MOST AREAS AFTER 17Z TODAY. SFC WINDS WILL BE GENERALLY OUT OF THE WEST AND MAY OCCASIONALLY GUST THIS AFTERNOON ESPECIALLY WITH STORMS. TSRA SHOULD DIMINISH THIS EVENING WITH QUIET WEATHER EXPECTED OVERNIGHT. /28/ && .PREV DISCUSSION... /ISSUED 506 AM CDT WED JUL 24 2013/ UPDATE...DID A QUICK UPDATE TO INCLUDE MENTION OF SOME LIGHT RAIN ACROSS THE REGION THAT CONTINUES TO EXPAND TO THE NORTH/NORTHEAST OF THE MCV OVER NE LA. A TRANSITION TO MORE SHOWERY ACTIVITY EXPECTED LATER THIS MORNING. /BK/ PREV DISCUSSION... /ISSUED 431 AM CDT WED JUL 24 2013/ SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)... COMPLICATED NORTHWEST FLOW REGIME PERSISTS OVER THE NEXT COUPLE DAYS...ALTHOUGH THINGS WILL SIMPLIFY A TAD HEADED INTO TOMORROW AS A COOL FRONT DRIFTS INTO THE AREA FROM THE NORTH. BUT BEFORE THEN WE NEED TO DEAL WITH A RATHER UNCERTAIN FORECAST FOR TODAY. A REMNANT MCV FROM A CONVECTIVE COMPLEX THAT DIED TO OUR WEST LAST NIGHT IS CURRENTLY DRIFTING ACROSS NORTHEAST LOUISIANA TOWARD SOUTHWEST MISSISSIPPI AT THIS HOUR...WITH A BROAD CIRRUS SHIELD TRYING TO OVERSPREAD THE REGION FROM THE NORTHWEST. THESE TWO ITEMS ARE GOING TO MAKE A CONVECTIVE FORECAST FOR TODAY RATHER DIFFICULT AS CONVERGENCE IN VICINITY OF THE MCV CALLS FOR INITIATION IN ITS VICINITY ONCE WE HEAT UP...WITH EXPANSIVE UPPER CLOUD COVER LIMITING THE HEATING POTENTIAL/AT LEAST FOR THE FIRST PART OF THE DAY. FURTHER NORTH...THE SYNOPTIC COOL FRONT LOOKS TO BE PASSING INTO FAR NORTHERN MS BY LATE MORNING WHICH SHOULD PROVIDE IMPETUS FOR SOME STORMS IN ITS VICINITY AS LONG AS WE GET SOME HEATING UP THERE/BUT THERE AGAIN THE EXPANSIVE CIRRUS SHIELD IS GOING TO MAKE THAT DIFFICULT FOR SEVERAL MORE HOURS. THE BROADER SCALE MODELS DO NOT SEEM TO HAVE A GOOD HANDLE ON WHAT IS GOING ON WHICH ISN'T SURPRISING...HOWEVER THE LATEST RUNS OF THE HRRR DO LOOK REASONABLE WITH THEIR EVOLUTION OF THINGS FOR TODAY AND HAVE LOOKED TO IT MORE THAN ANYTHING FOR SOME CLUES. I WOULD NOT BE SURPRISED TO SEE THE CIRRUS THIN HEADED INTO THE DAYBREAK HOURS ALLOWING SOME DECENT HEATING TO OCCUR THIS MORNING ACROSS A GOOD MAJORITY OF THE REGION. THIS IN CONJUNCTURE WITH THE REMNANT MCV AND SURFACE FRONT SHOULD ALLOW A COUPLE FOCUS AREAS FOR STORMS TO DEVELOP...ONE ACROSS THE I-20 CORRIDOR ON THE NORTHERN FRINGE OF THE MCV AND ANOTHER NORTH OF OUR CWA INVOF THE FRONT. FROM THERE I'D EXPECT A GENERAL EXPANSION TOWARD THE SOUTH/SOUTHEAST LIKE WE'VE SEEN ACROSS THE REGION THE LAST COUPLE DAYS. THIS WOULD LEAVE A MINIMUM IN ACTIVITY ACROSS THE DELTA TODAY...HOWEVER IF THE CIRRUS THINS UP THERE AS WELL AND WE GET SOME HEATING A CONDITIONAL RISK OF STORMS FIRING IN THAT VICINITY INVOF THE FRONT LOOKS POSSIBLE. AS FOR THE STRONG/SEVERE RISK TODAY...RELIED HEAVILY ON THE LATEST RUNS OF THE RUC AND ITS TEMPERATURE PROFILE TODAY WHICH LOOKS PRETTY MEAGER ON THE LAPSE RATE FRONT GIVEN ALL THE CONVECTIVE DEBRIS/CIRRUS AROUND. COINCIDENT WITH THE UNCERTAINTY IN WHERE THE BEST COVERAGE IN STORMS WILL BE TODAY AM GOING TO LEAVE THE HWO PRETTY GENERAL WITH ALL AREAS COVERED...AND WILL OMIT MENTION OF ANYTHING SEVERE UNTIL CONFIDENCE INCREASES IN STRONGER HEATING/INSTABILITY DEVELOPING. HEADED INTO TONIGHT...I WOULD NOT BE SURPRISED TO SEE THINGS QUIET DOWN AREA WIDE BY MID TO LATE EVENING AS A LOSS OF HEATING COUPLES WITH DRIER AIR ALOFT OVERSPREADING THE CWA. ISOLATED SHOWERS AND PERHAPS A FEW RUMBLES OF THUNDER LOOK PLAUSIBLE ALONG THE ADVANCING FRONT THROUGH THE NIGHT. BY THURSDAY MORNING THE FRONT LOOKS TO BE LOCATED ALONG/JUST SOUTH OF THE I-20 CORRIDOR. THIS SHOULD CONFINE ANY SHOWER AND STORM CHANCES TO SOUTHERN ZONES...AND AT THIS POINT IT DOESN'T APPEAR STRONG STORMS WILL BE A HUGE CONCERN. WE'LL BE TAKING A LOOK AT THAT AGAIN LATER TODAY/TONIGHT. TEMPS OFFERED BY THE GFS MOS LOOKED WARM TODAY CONSIDERING THE AFOREMENTIONED CLOUDS/CIRRUS AND STORM CHANCES FOR LATER ON. ONLY OTHER NOTABLE CHANGES WERE FOR FRI MORNING WHERE TEMPS WERE RAISED A TAD TOWARD WARMER NAM/ENSEMBLE NUMBERS. /BK/ LONG TERM...(FRIDAY THROUGH WEDNESDAY)... FOCUS OF THE LONG TERM WILL BE ON A WELL DEFINED DISTURBANCE FOR SATURDAY AND WHAT SORT OF PRECIP/IMPACTS IT COULD BRING FOR THE FRIDAY NIGHT THROUGH SATURDAY NIGHT TIMEFRAME. OUTSIDE THAT...A RETURN TO MORE TYPICAL SUMMER CONDITIONS ARE EXPECTED BY NEXT WEEK AFTER A BRIEF VISIT BY A LATE JULY FRONTAL BOUNDARY. ON FRI...WARM CONDITIONS WILL EXIST AS THE AREA SEES A STALLED SFC FRONT LIFT BACK NORTHWARD AS A WARM FRONT. HUMIDITY LOOKS TO BE HELD IN CHECK THANKS TO DRIER LOW LEVEL AIR IN PLACE. NO EXPECTING MUCH IN THE WAY OF CONVECTION AS WARM 850MB TEMPS LOOK TO KEEP A CAP IN PLACE AND LIMIT STORM POTENTIAL. TEMPS WILL RANGE FROM THE LOWER TO MID 90S WITH THE WARMEST READINGS ACROSS THE SOUTH HALF. BY FRI NGT AND INTO SAT...A COMPACT S/WV WILL DROP SE OUT OF THE SOUTHERN PLAINS AND LIKELY HAVE SOME SORT OF STORM COMPLEX ASSOCIATED WITH IT. MODELS HAVE BEEN CONSISTENT IN SHOWING THIS FEATURE AND CONTINUE TO DO SO. IT APPEARS THAT AFTER MIDNIGHT FRI NGT...THE NW/N HALF OF THE AREA COULD SEE THE REMNANTS OF A COMPLEX MOVE ACROSS THE AREA. MODEL DATA ALSO AGREE THAT LINGERING PRECIP CHANCES WILL EXIST ON SAT DUE TO CONTINUED EFFECTS OF LIFT AND LOW LEVEL MOISTURE CONVERGENCE. DUE TO THIS...HIGH END CHANCE TO LIKELY POPS WILL EXIST FOR THOSE TWO PERIODS. AT THIS TIME...ITS DIFFICULT TO SAY WHAT SORT OF RISK THIS ACTIVITY MAY POSE TO THE CWA. AT A MINIMUM IT SEEMS LIKE SOME STRONG STORMS AND HEAVY RAIN WILL BE POSSIBLE. HOWEVER...WILL NOT MENTION ANY RISK AT THIS TIME IN OFFICIAL PRODUCTS AND SEE HOW THINGS PLAY OUT OVER THE NEXT FEW MODEL RUNS. AS FOR TEMPS...HIGHS SAT LOOK TO BE HELD IN CHECK QUITE A BIT AS PRECIP/CLOUDS WILL KEEP READINGS QUITE A BIT BELOW AVG. FOR SAT NGT THROUGH WED...THERE WILL LIKELY BE SOME LINGERING PRECIP CHANCES FOR SAT NGT INTO SUN AS A WEAK SFC FRONT WILL BE CLOSE TO THE AREA AND SOME LINGERING MID LEVEL SHEAR STILL EXISTS FROM THE LEFT OVER TROUGH AXIS. THIS SFC FRONT MAY BRIEFLY BRING SOME LOWER DEWPTS TO THE AREA SUN INTO MON AND HELP TAKE THE EDGE OFF HUMIDITY. HOWEVER...THIS BOUNDARY LOOKS TO WASH OUT AND MORE NORMAL SUMMERTIME TEMPS/HUMIDITY SHOULD RETURN. THE PATTERN COULD BRING SOME SURPRISES AS IT WILL STILL HAVE SOME HINTS OF A NW FLOW REGIME. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 72 93 67 / 54 17 14 6 MERIDIAN 90 72 93 64 / 55 17 14 7 VICKSBURG 91 70 93 66 / 43 18 14 6 HATTIESBURG 90 73 94 69 / 56 22 22 14 NATCHEZ 90 72 91 69 / 38 26 21 12 GREENVILLE 90 71 91 66 / 54 15 4 7 GREENWOOD 90 70 90 64 / 58 15 5 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DC/28/BK/CME
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 241 PM CDT WED JUL 24 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 241 PM CDT WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
MSZ031-039-242000-
NOXUBEE MS-LOWNDES MS-
215 PM CDT WED JUL 24 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT WED JUL 24 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF DEERBROOK AT 215 PM
CDT...MOVING SOUTHEAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN LOWNDES AND NORTHEASTERN NOXUBEE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3308 8832 3304 8836 3329 8867 3342 8855
3328 8830
TIME...MOT...LOC 1915Z 318DEG 6KT 3328 8851
JCThe Jackson/Brandon,MS radar (KDGX), 127 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
1 funnel cloud. Local standard time, as filed.
A video and photo of a funnel cloud was captured in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2013Every state in 2013This day in weather historyWarnings in Louisiana, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463273.